Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 203, NWS Atlanta, GA

May 10, 2008Crisp County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2008, 9:31 PM EDT for Crisp County, Wilcox County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2008, 9:31 PM EDT (01:31 UTC)
Expired
May 10, 2008, 10:15 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Crisp County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 9:55 PM EDTHAIL 1.75Owensboro, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 110131
SVRFFC
GAC081-315-110215-
/O.NEW.KFFC.SV.W.0203.080511T0131Z-080511T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CRISP COUNTY IN CENTRAL GEORGIA
  SOUTHERN WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 1015 PM EDT

* AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR HATLEY...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROCHELLE AND BROWNING.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3179 8375 3180 8376 3197 8376 3194 8324
      3190 8320 3188 8321 3187 8318 3184 8318
      3183 8324 3184 8359 3180 8361
TIME...MOT...LOC 0131Z 275DEG 24KT 3182 8360

$$
2 follow-up statements
000 
WWUS52 KFFC 110139
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 PM EDT SAT MAY 10 2008

GAC081-315-110215-
/O.CON.KFFC.SV.W.0203.000000T0000Z-080511T0215Z/
CRISP GA-WILCOX GA-
938 PM EDT SAT MAY 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT 
FOR SOUTHERN WILCOX AND EXTREME SOUTHEASTERN CRISP COUNTIES...

AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZED OR LARGER. THIS STORM WAS LOCATED 6 MILES 
SOUTHEAST OF HATLEY...OR ABOUT 7 MILES WEST OF OWENSBORO...MOVING 
EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCHELLE...OWENSBORO AND BROWNING.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3179 8375 3180 8376 3197 8376 3194 8324
      3190 8320 3188 8321 3187 8318 3184 8318
      3183 8324 3184 8359 3180 8361
TIME...MOT...LOC 0138Z 275DEG 24KT 3181 8355

$$


19
000 
WWUS52 KFFC 110157
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EDT SAT MAY 10 2008

GAC081-110205-
/O.CAN.KFFC.SV.W.0203.000000T0000Z-080511T0215Z/
CRISP GA-
955 PM EDT SAT MAY 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRISP COUNTY HAS 
BEEN CANCELLED...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3184 8361 3196 8360 3196 8359 3194 8324
      3190 8320 3188 8321 3186 8318 3184 8318
      3183 8324
TIME...MOT...LOC 0155Z 275DEG 24KT 3180 8342

$$

GAC315-110215-
/O.CON.KFFC.SV.W.0203.000000T0000Z-080511T0215Z/
WILCOX GA-
955 PM EDT SAT MAY 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN WILCOX COUNTY...

AT 950 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. 
THIS STORM WAS LOCATED NEAR OWENSBORO...MOVING EAST AT 28 MPH.  
DOPPLER RADAR DETECTS WEAK ROTATION DEVELOPING WITHIN THIS STORM AND 
IT WILL BE MONITORED VERY CLOSELY FOR POSSIBLE TORNADO DEVELOPMENT. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNING.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3184 8361 3196 8360 3196 8359 3194 8324
      3190 8320 3188 8321 3186 8318 3184 8318
      3183 8324
TIME...MOT...LOC 0155Z 275DEG 24KT 3180 8342

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:49 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 10, 5:49 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SAT MAY 10 2008

.UPDATE...
HAVE UPDATED THE WATCH AND THE FORECAST TO TAKE THE ATL/AHN AREAS
OUT OF THE WATCH. THE FRONTAL BOUNDARY IS SINKING SOUTH AND IT
LOOKS LIKE THE ATL/AHN AREAS ARE IN THE CLEAR FOR NOW. THE THREAT
FOR MORE SEVERE WEATHER LATER TONIGHT IS STILL THERE BUT THAT
SHOULD BE AROUND OR AFTER MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 522 PM EDT SAT MAY 10 2008/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHRA/TSRA ACTIVITY POPPING UP ALONG THE
FRONTAL BOUNDARY BETWEEN ATL AND MCN. TORNADO WATCH 294 HAS BEEN
ISSUED FOR AREAS ALONG AND SOUTH OF A POLK CO TO OGLETHORPE CO
LINE.  THE FRONTAL BOUNDARY IS CURRENTLY STALLED JUST NORTH OF MCN
BUT IT IS EXPECTED TO BEGIN MOVING NE THIS EVENING AS A WARM FRONT
AHEAD OF THE DEVELOPING COLD FRONT. MAIN LOW CENTER NOW OVER OK/KS
IS EXPECTED TO DEEPEN RAPIDLY AS IT MOVES NE INTO THE OH RIVER
VALLEY BY 18Z SUN. ITS ASSOCIATED COLD FRONT WILL MOVE INTO NW GA
AFTER MIDNIGHT TONIGHT AND SWEEP THROUGH THE STATE BY 00Z MON. RIGHT
NOW THE MAIN THREAT LOOKS LIKE TI WILL BE STORMS DEVELOPING ALONG
THE STALLED FRONT BUT AS STORMS START TO DEVELOP BACK ACROSS AL THEY
MAY TRACK EASTWARD AND MOVE IN ACROSS THE ATL AREA. AS THINGS
CONTINUE TO DEVELOP THIS AFTERNOON/EVENING...LOW AND MID LEVEL LAPSE
RATES BEGIN TO STEEPEN ALLOWING CAPES TO GET UP INTO THE 2000 TO
3000 RANGE WITH LIS AROUND -4 TO -7. THESE INSTABILITY INDICES WILL
COMBINE WITH THE 50 KTS OR SO OF WESTERLY DEEP LAYER SHEAR AND WE
SHOULD HAVE MORE THAN ENOUGH TO GET SOME ISOLATED TO SCATTERED
SEVERE STORMS ALONG THE FRONT. WITH THE SHEER IN PLACE...SUPERCELLS
WILL BE LIKELY...SO THE HAIL THREAT WILL BE HIGH WITH ANY STORMS
THAT CAN TAKE HOLD. ALSO WITH THE FRONT ACTING AS A FOCUSING
MECHANISM THE TORNADO THREAT MUST BE WATCHED CAREFULLY...HOWEVER THE
BEST SHEAR LOOKS TO STAY OFF TO THE WEST. THE SEVERE THREAT LOOKS
LIKE IT WILL CONTINUE THROUGH THE NIGHT AS THE COLD FRONT APPROACHES
THE AREA. BY 12Z SUN A VERY STRONG 110KT JET AT 500 MB MOVES IN OVER
NW GA AS IT SWINGS AROUND THE BASE OF THE VERTICALLY STACKED LOW.
THIS JET WILL PUT NORTH GEORGIA INTO THE FAVORED LEFT EXIT REGION BY
EARLY SUNDAY MORNING. MODELS APPEAR TO BE GENERATING A LARGE COMPLEX
OF THUNDERSTORMS IN THIS LEFT EXIT REGION...MOVING IT FROM NORTHERN
ALABAMA INTO SOUTHERN NORTH CAROLINA THROUGH THE DAY. GIVEN CAPES
EVEN AT 12Z OF 1000 TO 2000 J/KG AND STORM MOTIONS LIKELY AT OR
BETTER THAN 50 KTS...A RATHER WIDESPREAD DAMAGING WIND THREAT WITH
ISOLATED TORNADOES LOOKS POSSIBLE ACROSS THE AREA SUNDAY MORNING
INTO THE AFTERNOON. THE MODELS DO SHOW THIS COLD FRONT SWINGING
THROUGH THE STATE VERY FAST SO IT MAY BE DIFFICULT TO GET A GOOD
ORGANIZED STORM TO DEVELOP. BY SUNDAY NIGHT...COLD FRONT WILL HAVE
MOVED THROUGH THE REGION PUTTING GA IN GOOD NWLY FLOW AROUND THE
BACK SIDE OF THE PARENT LOW CENTER. HIGH PRESSURE BEGINS BUILDING
INTO THE AREA MON WITH IT BECOMING CENTERED OVER GA BY 12Z TUE.

LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE KEEPS GA DRY MON AND TUE BUT NEXT WEAKER COLD FRONT
MOVES EAST OUT OF THE MS RIVER VALLEY TUE NIGHT AND SHOULD BRING
PRECIP BACK TO THE STATE BY WED MORNING. THE MODELS SHOW THIS FRONT
STALLING ACROSS CENTRAL GA WED AFTERNOON AND IT STAYS THERE THROUGH
THE END OF THE WEEK. IF THIS HAPPENS THIS FRONT WILL ACT AS A
MOISTURE TRAIN AND KEEP PUMPING GULF MOISTURE INTO THE AREA. THIS
SHOULD BRING US SOME MUCH NEEDED PRECIP TO THE STATE. IT WILL ALSO
BRING IN STRONG AND SOME POSSIBLY SEVER STORMS. THIS PATTERN WILL
NEED TO BE WATCHED. AS FOR TEMPERATURES...WE WILL START OF BELOW
NORMAL AT THE BEGINNING OF THE WEEK WITH STRONG COLD/DRY
ADVECTION...BEFORE RETURNING TO NEAR SEASONAL NORMS BY THE MIDDLE OF
THE WORK WEEK.

AVIATION...
THREAT OF THUNDERSTORMS WILL CONTINUE AT ALL SITES THROUGH SUNDAY
MORNING. MODELS INDICATING A QUICK EXIT OF THE MOISTURE BETWEEN 12
AND 15Z SUN WITH THE COLD FRONT MOVING RAPIDLY ACROSS THE CWA BY 00Z
MON. WINDS WILL BE NORTHWEST AND GUSTY BEHIND THE FRONT. UNTIL THEN
WINDS WILL BE SOUTHWEST 5 TO 10 KTS THRU SUNDAY MORNING AND CIGS
WILL SLOWLY LOWER THROUGH THE NIGHT...ESPECIALLY IN THE TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  79  50  77  47 /  90  70  10   0   0
ATLANTA         64  74  52  72  51 /  80  60   0   0   0
BLAIRSVILLE     58  71  46  68  43 /  90  80  10   5   0
CARTERSVILLE    61  75  46  73  45 /  90  70  10   0   0
COLUMBUS        69  83  55  78  51 /  40  60   0   0   0
GAINESVILLE     62  75  51  73  50 /  90  80  10   5   0
MACON           69  84  53  80  50 /  50  70   5   0   0
ROME            64  76  49  74  47 /  90  70  10   0   0
PEACHTREE CITY  64  78  48  74  46 /  70  60   0   0   0
VIDALIA         68  86  55  78  50 /  50  60   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, May 10, 11:34 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EDT SAT MAY 10 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1134 AM EDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

.SYNOPSIS...
A STATIONARY FRONT NORTH OF A COLUMBUS...MACON...AUGUSTA LINE WILL
MOVE NORTH THIS AFTERNOON AND TONIGHT AS A WARM FRONT. AT THE SAME
TIME A BACKDOOR COLD FRONT WILL MOVE OUT OF THE CAROLINAS AND INTO
NORTHEAST GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. THE MOST LIKELY TIME FRAME WOULD BE THIS AFTERNOON AND
TONIGHT...AND GENERALLY SOUTH AND WEST OF A LINE FROM BLUE RIDGE...
TO LAWRENCEVILLE...TO VIDALIA.

.OTHER HAZARDS...
HEAVY RAIN WILL ALSO BE A HAZARD TONIGHT JUST ABOUT ANYWHERE ACROSS
NORTH AND CENTRAL GEORGIA. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
ISOLATED AMOUNTS NEAR 3 INCHES ARE POSSIBLE BETWEEN SUNSET THIS
EVENING AND SUNRISE SUNDAY MORNING.

.DISCUSSION...
AS THE WARM FRONT LIFTS INTO NORTH GEORGIA...THE ATMOSPHERE WILL
DESTABILIZE. LIFTED INDICES FROM -3 TO -6...AND CAPES FROM 1500 TO
3000 ARE LIKELY BY THIS AFTERNOON AND WILL REMAIN ACROSS MUCH OF THE
AREA THROUGH TONIGHT. ALTHOUGH THE WIND SHEAR IS NOT
IMPRESSIVE...DUE TO THE PROXIMITY OF THE FRONT AN ISOLATED TORNADO
IS POSSIBLE. ACROSS NORTHEAST GEORGIA...THE WEDGE WILL BE IN PLACE
TONIGHT AND THIS WILL REDUCE THE RISK OF DAMAGING WINDS AND
TORNADOES...HOWEVER LARGE HAIL IS STILL A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY. THERE WILL BE A CHANCE
FOR THUNDERSTORMS AGAIN WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, May 10, 7:35 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT SAT MAY 10 2008

GAZ076-110000-
735 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JEFFERSON COUNTY UNTIL 800 PM EDT...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WEST OF LOUISVILLE THROUGH EAST OF
LOUISVILLE...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS JEFFERSON COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE LOUISVILLE AND MOXLEY. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 10, 7:56 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT SAT MAY 10 2008

GAZ076-110045-
756 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JEFFERSON COUNTY UNTIL 845 PM EDT...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF LOUISVILLE...MOVING EAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JEFFERSON COUNTY THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE LOUISVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 10, 8:40 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT SAT MAY 10 2008

GAZ071-072-110115-
840 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN JONES AND
SOUTHERN MONROE COUNTIES UNTIL 915 PM EDT...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM BETWEEN BERNER AND BLOUNT...MOVING
EAST AT 30 MPH. PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, May 10, 9:14 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 PM EDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     MACON                   32.84N 83.66W
05/10/2008                   BIBB               GA   PUBLIC

            5 TREES DOWN.

0315 PM     HAIL             MACON                   32.84N 83.66W
05/10/2008  E0.88 INCH       BIBB               GA   PUBLIC

0612 PM     HAIL             WILLIAMSON              33.18N 84.36W
05/10/2008  E1.00 INCH       PIKE               GA   AMATEUR RADIO

0615 PM     HAIL             ORCHARD HILL            33.19N 84.21W
05/10/2008  E1.00 INCH       SPALDING           GA   PUBLIC

0644 PM     HAIL             MACON                   32.84N 83.66W
05/10/2008  E1.75 INCH       BIBB               GA   PUBLIC

            SEVERAL REPORTS OF PENNY TO QUARTER-SIZED HAIL IN MACON
            AND NORTH MACON. GOLF BALL-SIZED HAIL NEAR WMAZ
            TELEVISION. HAIL EVENTS BEGAN AT 644 PM EDT AND CONTINUED
            TO ABOUT 700 PM EDT ABOUT 5-6 MILES EAST OF MACON ON
            INTERSTATE-16.

0705 PM     HAIL             GRAY                    33.01N 83.54W
05/10/2008  E1.75 INCH       JONES              GA   PUBLIC

&&

RAB
Special weather statement, May 10, 9:22 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT SAT MAY 10 2008

GAZ072-110145-
922 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
JONES COUNTY UNTIL 945 PM EDT...

AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WAYSIDE...MOVING EAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JONES COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WAYSIDE...CLINTON...BRADLEY...BLOUNTSVILLE...GRAY...
JAMES AND HADDOCK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 9:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT SAT MAY 10 2008

GAZ072-110145-
931 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
JONES COUNTY UNTIL 945 PM EDT...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMES...MOVING EAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JONES COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JAMES...HADDOCK AND GRAY. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:13 PM EDTSevere Thunderstorm WarningFFCJefferson31 min
May 10, 9:59 PM EDTTornado WarningFFCDodge, Telfair, Wilcox31 min
May 10, 10:24 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair51 min
May 10, 10:47 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Montgomery, Telfair, Wheeler43 min
May 11, 2:08 AM EDTSevere Thunderstorm WarningFFCDouglas, Fulton41 min
May 11, 2:22 AM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton38 min
May 11, 2:33 AM EDTSevere Thunderstorm WarningFFCNewton, Rockdale42 min
May 11, 2:50 AM EDTSevere Thunderstorm WarningFFCWhite25 min
May 11, 3:06 AM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton39 min
May 11, 3:07 AM EDTSevere Thunderstorm WarningFFCHarris, Troup53 min
May 11, 3:32 AM EDTSevere Thunderstorm WarningFFCClarke, Oglethorpe, Wilkes43 min
May 11, 3:33 AM EDTTornado WarningFFCTroup42 min
May 11, 4:01 AM EDTSevere Thunderstorm WarningFFCTalbot, Upson44 min
May 11, 4:09 AM EDTSevere Thunderstorm WarningFFCCarroll36 min
May 11, 4:14 AM EDTTornado WarningFFCMeriwether, Troup46 min
May 11, 4:21 AM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton54 min
May 11, 4:25 AM EDTTornado WarningFFCCarroll, Douglas, Fulton50 min
May 11, 4:31 AM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more35 hr
May 11, 4:44 AM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Rockdale46 min
May 11, 4:52 AM EDTTornado WarningFFCClayton, DeKalb, Fulton, Henry53 min
May 11, 5:03 AM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Upson42 min
May 11, 5:12 AM EDTTornado WarningFFCLamar, Pike, Upson33 min
May 11, 5:22 AM EDTTornado WarningFFCNewton, Rockdale38 min
May 11, 5:28 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion37 min
May 11, 5:37 AM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Upson23 min
May 11, 5:37 AM EDTTornado WarningFFCBibb, Crawford, Monroe38 min
May 11, 5:50 AM EDTSevere Thunderstorm WarningFFCBaldwin, Jones55 min
May 11, 5:52 AM EDTSevere Thunderstorm WarningFFCMacon, Schley38 min
May 11, 5:54 AM EDTTornado WarningFFCBibb, Twiggs36 min
May 11, 5:58 AM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam62 min
May 11, 6:10 AM EDTTornado WarningFFCTwiggs, Wilkinson35 min
May 11, 6:12 AM EDTSevere Thunderstorm WarningFFCBleckley, Dooly, Houston, Macon, Peach, Pulaski and 1 more48 min
May 11, 6:26 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Treutlen49 min
May 11, 6:32 AM EDTTornado WarningFFCJohnson, Laurens, Washington, Wilkinson43 min
May 11, 6:36 AM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox39 min
May 11, 6:39 AM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington51 min
May 11, 6:43 AM EDTTornado WarningFFCJefferson, Washington47 min
May 11, 6:48 AM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler57 min
May 11, 6:52 AM EDTTornado WarningFFCEmanuel38 min
May 11, 6:56 AM EDTTornado WarningFFCLaurens, Montgomery, Toombs, Treutlen, Wheeler47 min
May 11, 7:10 AM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox50 min
May 11, 7:18 AM EDTTornado WarningFFCCrisp, Sumter57 min
May 11, 7:54 AM EDTTornado WarningFFCCrisp, Wilcox36 min
May 11, 8:23 AM EDTSevere Thunderstorm WarningFFCTelfair23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.